Alert archive / South Dakota / Blizzard Watches in 2016
Blizzard Watch 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this blizzard watch at Dec 22, 2016, 4:53 AM CST for 6 counties in South Dakota. It took effect at Dec 25, 2016, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 22, 2016, 4:53 AM CST (10:53 UTC)
- In effect from
- Dec 25, 2016, 6:00 AM CST
- Expired
- Dec 23, 2016, 3:06 PM CST
- In force
- Issued by
- NWS Aberdeen, SD
Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Jones County, SD, Stanley County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 176 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906 WWUS43 KABR 221053 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 453 AM CST THU DEC 22 2016 ...SIGNIFICANT CHRISTMAS STORM MOVING IN... .A STRONG LOW PRESSURE AREA WILL MOVE NORTHEAST ACROSS THE CENTRAL AND NORTHERN PLAINS CHRISTMAS DAY THROUGH MONDAY. THIS WILL BRING EVERYTHING FROM RAIN TO FREEZING RAIN, SLEET, SNOW, ALONG WITH VERY STRONG NORTHWEST WINDS CAUSING BLIZZARD TO NEAR BLIZZARD CONDITIONS. SDZ003-004-009-015-033-045-221900- /O.NEW.KABR.BZ.A.0003.161225T1200Z-161226T1800Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-STANLEY-JONES- INCLUDING THE CITIES OF...MCINTOSH...HERREID...MOBRIDGE... ISABEL...MISSION RIDGE...MURDO 453 AM CST THU DEC 22 2016 /353 AM MST THU DEC 22 2016/ ...BLIZZARD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING. * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE FROM SUNDAY MORNING THROUGH MONDAY MORNING. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 50 MPH COULD CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE POSSIBLE. * IMPACTS...TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ SDZ005-006-010-016-017-034>037-048-051-221900- /O.NEW.KABR.WS.A.0004.161225T1200Z-161226T1800Z/ MCPHERSON-BROWN-EDMUNDS-POTTER-FAULK-SULLY-HUGHES-HYDE-HAND-LYMAN- BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... GETTYSBURG...FAULKTON...ONIDA...PIERRE...HIGHMORE...MILLER... KENNEBEC...FORT THOMPSON 453 AM CST THU DEC 22 2016 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING. * TIMING...A FREEZING RAIN/SLEET/SNOW MIX WILL CHANGE OVER TO ALL SNOW LATE SUNDAY AFTERNOON AND EVENING CONTINUING INTO MONDAY MORNING BEFORE ENDING. * SNOW AND ICE ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 6 INCHES WITH SIGNIFICANT ICE ACCUMULATIONS POSSIBLE. * WINDS / VISIBILITIES...SIGNIFICANT REDUCTIONS IN VISIBILITY ARE EXPECTED AS NORTHWEST WINDS INCREASE TO 30 TO 45 MPH INTO SUNDAY NIGHT. * IMPACTS...THE ICE AND SNOW WOULD RESULT IN DIFFICULT TRAVEL CONDITIONS ALONG WITH SOME FALLING TREE BRANCHES AND POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MOHR
5 follow-up statements
866 WWUS43 KABR 221919 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 119 PM CST THU DEC 22 2016 ...SIGNIFICANT CHRISTMAS STORM MOVING IN... .A STRONG LOW PRESSURE AREA WILL MOVE NORTHEAST ACROSS THE CENTRAL AND NORTHERN PLAINS CHRISTMAS DAY THROUGH MONDAY. THIS WILL BRING EVERYTHING FROM RAIN TO FREEZING RAIN... SLEET... SNOW... ALONG WITH VERY STRONG NORTHWEST WINDS CAUSING BLIZZARD TO NEAR BLIZZARD CONDITIONS. SDZ003-004-009-015-033-045-230330- /O.CON.KABR.BZ.A.0003.161225T1200Z-161226T1800Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-STANLEY-JONES- INCLUDING THE CITIES OF...MCINTOSH...HERREID...MOBRIDGE... ISABEL...MISSION RIDGE...MURDO 119 PM CST THU DEC 22 2016 /1219 PM MST THU DEC 22 2016/ ...BLIZZARD WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE FROM SUNDAY MORNING THROUGH MONDAY MORNING. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 60 MPH COULD CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS. * IMPACTS...TRAVEL IN WHITEOUT CONDITIONS AND HEAVY BLOWING AND DRIFTING SNOW COULD BE VERY DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ SDZ005-006-010-016-017-034>037-048-051-230330- /O.CON.KABR.WS.A.0004.161225T1200Z-161226T1800Z/ MCPHERSON-BROWN-EDMUNDS-POTTER-FAULK-SULLY-HUGHES-HYDE-HAND-LYMAN- BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... GETTYSBURG...FAULKTON...ONIDA...PIERRE...HIGHMORE...MILLER... KENNEBEC...FORT THOMPSON 119 PM CST THU DEC 22 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * TIMING...A FREEZING RAIN/SLEET/SNOW MIX WILL CHANGE OVER TO ALL SNOW LATE SUNDAY AFTERNOON AND EVENING CONTINUING INTO MONDAY MORNING BEFORE ENDING. * SNOW AND ICE ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1 TO 7 INCHES WILL BE POSSIBLE...WITH ANYWHERE FROM A TRACE TO A QUARTER INCH OF ICE ACCUMULATION ALSO POSSIBLE. * WINDS / VISIBILITIES...SIGNIFICANT REDUCTIONS IN VISIBILITY ARE EXPECTED AS NORTHWEST WINDS INCREASE TO 30 TO 40 MPH GUSTS TO AT LEAST 50 MPH INTO SUNDAY NIGHT. * IMPACTS...THE ICE AND SNOW COMBINED WITH THE WIND COULD RESULT IN TREE DAMAGE AND DOWNED POWER POLES AND LINES RESULTING IN POWER OUTAGES. ALSO...TRAVEL IN WHITEOUT CONDITIONS AND HEAVY BLOWING AND DRIFTING SNOW COULD BE VERY DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
114 WWUS43 KABR 230019 AAA WSWABR URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 619 PM CST THU DEC 22 2016 ...SIGNIFICANT CHRISTMAS STORM MOVING IN... .A STRONG LOW PRESSURE AREA WILL MOVE NORTHEAST ACROSS THE CENTRAL AND NORTHERN PLAINS CHRISTMAS DAY THROUGH MONDAY. THIS WILL BRING EVERYTHING FROM RAIN TO FREEZING RAIN... SLEET... SNOW... ALONG WITH VERY STRONG NORTHWEST WINDS CAUSING BLIZZARD TO NEAR BLIZZARD CONDITIONS. SDZ003-004-009-015-033-045-231230- /O.CON.KABR.BZ.A.0003.161225T1200Z-161226T1800Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-STANLEY-JONES- INCLUDING THE CITIES OF...MCINTOSH...HERREID...MOBRIDGE... ISABEL...MISSION RIDGE...MURDO 619 PM CST THU DEC 22 2016 /519 PM MST THU DEC 22 2016/ ...BLIZZARD WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE FROM SUNDAY MORNING THROUGH MONDAY MORNING. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 60 MPH COULD CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS. * IMPACTS...TRAVEL IN WHITEOUT CONDITIONS AND HEAVY BLOWING AND DRIFTING SNOW COULD BE VERY DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ SDZ005-006-010-016-017-034>037-048-051-231230- /O.CON.KABR.WS.A.0004.161225T1200Z-161226T1800Z/ MCPHERSON-BROWN-EDMUNDS-POTTER-FAULK-SULLY-HUGHES-HYDE-HAND-LYMAN- BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... GETTYSBURG...FAULKTON...ONIDA...PIERRE...HIGHMORE...MILLER... KENNEBEC...FORT THOMPSON 619 PM CST THU DEC 22 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * TIMING...A FREEZING RAIN/SLEET/SNOW MIX WILL CHANGE OVER TO ALL SNOW LATE SUNDAY AFTERNOON AND EVENING CONTINUING INTO MONDAY MORNING BEFORE ENDING. * SNOW AND ICE ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ACROSS THE EASTERN WATCH AREA WITH TOTALS AS HIGH AS 7 INCHES FARTHER WEST WILL BE POSSIBLE...WITH ANYWHERE FROM A TRACE TO A QUARTER INCH OF ICE ACCUMULATION ALSO POSSIBLE. * WINDS / VISIBILITIES...SIGNIFICANT REDUCTIONS IN VISIBILITY ARE EXPECTED AS NORTHWEST WINDS INCREASE TO 30 TO 40 MPH GUSTS TO AT LEAST 50 MPH INTO SUNDAY NIGHT. * IMPACTS...THE ICE AND SNOW COMBINED WITH THE WIND COULD RESULT IN TREE DAMAGE AND DOWNED POWER POLES AND LINES RESULTING IN POWER OUTAGES. ALSO...TRAVEL IN WHITEOUT CONDITIONS AND HEAVY BLOWING AND DRIFTING SNOW COULD BE VERY DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
863 WWUS43 KABR 230934 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 334 AM CST FRI DEC 23 2016 ...SIGNIFICANT CHRISTMAS STORM EXPECTED... .A STRONG LOW PRESSURE AREA WILL MOVE NORTHEAST ACROSS THE CENTRAL AND NORTHERN PLAINS CHRISTMAS DAY THROUGH MONDAY. THIS WILL BRING EVERYTHING FROM RAIN TO FREEZING RAIN... SLEET... SNOW... ALONG WITH VERY STRONG NORTHWEST WINDS CAUSING BLIZZARD TO NEAR BLIZZARD CONDITIONS. MNZ039-046-SDZ007-008-011-018>023-231800- /O.EXB.KABR.WS.A.0004.161225T1200Z-161226T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON- GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK... HAYTI...CLEAR LAKE 334 AM CST FRI DEC 23 2016 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * TIMING...FREEZING RAIN IS POSSIBLE FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS UP TO A TENTH OF AN INCH OR MORE ARE POSSIBLE. * IMPACTS...THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SDZ003-004-009-015-033-045-231800- /O.CON.KABR.BZ.A.0003.161225T1200Z-161226T1800Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-STANLEY-JONES- INCLUDING THE CITIES OF...MCINTOSH...HERREID...MOBRIDGE... ISABEL...MISSION RIDGE...MURDO 334 AM CST FRI DEC 23 2016 /234 AM MST FRI DEC 23 2016/ ...BLIZZARD WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE FROM SUNDAY MORNING THROUGH MONDAY MORNING. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 60 MPH COULD CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY. DAMAGE TO TREES AND POWER LINES IS POSSIBLE. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE. * IMPACTS...TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ SDZ005-006-010-016-017-034>037-048-051-231800- /O.CON.KABR.WS.A.0004.161225T1200Z-161226T1800Z/ MCPHERSON-BROWN-EDMUNDS-POTTER-FAULK-SULLY-HUGHES-HYDE-HAND-LYMAN- BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... GETTYSBURG...FAULKTON...ONIDA...PIERRE...HIGHMORE...MILLER... KENNEBEC...FORT THOMPSON 334 AM CST FRI DEC 23 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * TIMING...SNOW AND FREEZING RAIN ARE POSSIBLE FROM SUNDAY MORNING THROUGH MONDAY MORNING. * SNOW AND ICE ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES AND ICE ACCUMULATIONS ARE POSSIBLE. * WINDS / VISIBILITIES...SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. * IMPACTS...THE ICE AND SNOW WILL RESULT IN DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
724 WWUS43 KABR 231752 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1152 AM CST FRI DEC 23 2016 ...SIGNIFICANT CHRISTMAS STORM EXPECTED... .A STRONG LOW PRESSURE AREA WILL MOVE NORTHEAST ACROSS THE CENTRAL AND NORTHERN PLAINS CHRISTMAS DAY THROUGH MONDAY. THIS WILL BRING EVERYTHING FROM RAIN TO FREEZING RAIN... SLEET... SNOW...ALONG WITH VERY STRONG NORTHWEST WINDS CAUSING BLIZZARD TO NEAR BLIZZARD CONDITIONS. SDZ003-004-009-015-033-045-240200- /O.CON.KABR.BZ.A.0003.161225T1200Z-161226T1800Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-STANLEY-JONES- INCLUDING THE CITIES OF...MCINTOSH...HERREID...MOBRIDGE... ISABEL...MISSION RIDGE...MURDO 1152 AM CST FRI DEC 23 2016 /1052 AM MST FRI DEC 23 2016/ ...BLIZZARD WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE FROM SUNDAY MORNING THROUGH MONDAY MORNING. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 60 MPH COULD CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY. DAMAGE TO TREES AND POWER LINES IS POSSIBLE. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 3 TO 8 INCHES ARE POSSIBLE. * IMPACTS...TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ SDZ006-010-016-017-034>037-048-051-240200- /O.CON.KABR.WS.A.0004.161225T1200Z-161226T1800Z/ BROWN-EDMUNDS-POTTER-FAULK-SULLY-HUGHES-HYDE-HAND-LYMAN-BUFFALO- INCLUDING THE CITIES OF...ABERDEEN...IPSWICH...GETTYSBURG... FAULKTON...ONIDA...PIERRE...HIGHMORE...MILLER...KENNEBEC... FORT THOMPSON 1152 AM CST FRI DEC 23 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * TIMING...SNOW AND FREEZING RAIN ARE POSSIBLE FROM SUNDAY MORNING THROUGH MONDAY MORNING. * SNOW AND ICE ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF UP TO 1 TO 3 INCHES AND ICE ACCUMULATIONS OF A LIGHT ICING ARE POSSIBLE. * WINDS / VISIBILITIES...SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. EXPECT DAMAGE TO TREES AND POWER LINES AS WELL. * IMPACTS...THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ039-046-SDZ007-008-011-018>023-240200- /O.CON.KABR.WS.A.0004.161225T1200Z-161226T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON- GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK... HAYTI...CLEAR LAKE 1152 AM CST FRI DEC 23 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * TIMING...FREEZING RAIN IS POSSIBLE FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF A LIGHT ICING ARE POSSIBLE.TREE BRANCHES COULD FALL AS WELL. * IMPACTS...THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SDZ005-240200- /O.CON.KABR.WS.A.0004.161225T1200Z-161226T1800Z/ MCPHERSON- INCLUDING THE CITY OF...EUREKA 1152 AM CST FRI DEC 23 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * TIMING...SNOW AND FREEZING RAIN ARE POSSIBLE FROM SUNDAY MORNING THROUGH MONDAY MORNING. * SNOW AND ICE ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1 TO 5 INCHES AND ICE ACCUMULATIONS OF A LIGHT ICING ARE POSSIBLE. THE HIGHEST SNOW AMOUNTS ARE EXPECTED NORTHWEST OF A LINE FROM EUREKA TO LONG LAKE. * WINDS / VISIBILITIES...SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. TREE BRANCHES COULD FALL AS WELL. * IMPACTS...THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KF
576 WWUS43 KABR 232106 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 306 PM CST FRI DEC 23 2016 ...SIGNIFICANT CHRISTMAS STORM EXPECTED... .A STRONG LOW PRESSURE AREA WILL MOVE NORTHEAST ACROSS THE CENTRAL AND NORTHERN PLAINS CHRISTMAS DAY THROUGH MONDAY. THIS WILL BRING EVERYTHING FROM RAIN...FREEZING RAIN...SLEET AND SNOW...ALONG WITH VERY STRONG NORTHWEST WINDS CAUSING BLIZZARD TO NEAR BLIZZARD CONDITIONS IN SOME AREAS. SDZ033-045-240515- /O.CAN.KABR.BZ.A.0003.161225T1200Z-161226T1800Z/ /O.EXA.KABR.WS.A.0004.161225T1200Z-161226T1800Z/ STANLEY-JONES- INCLUDING THE CITIES OF...MISSION RIDGE...MURDO 306 PM CST FRI DEC 23 2016 /206 PM MST FRI DEC 23 2016/ ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... ...BLIZZARD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING. THE BLIZZARD WATCH HAS BEEN CANCELLED. * TIMING...RAIN AND FREEZING RAIN ARE POSSIBLE SUNDAY MORNING, TRANSITIONING OVER TO SNOW LATE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. * SNOW AND ICE ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF UP TO 2 INCHES AND ICE ACCUMULATIONS OF ONE TENTH TO TWO TENTHS OF AN INCH ARE POSSIBLE. * WINDS...NORTHWEST WINDS WILL INCREASE INTO THE 30 TO 50 MPH RANGE SUNDAY NIGHT THROUGH EARLY MONDAY MORNING. * IMPACTS...THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SDZ017-036-037-051-232215- /O.CAN.KABR.WS.A.0004.161225T1200Z-161226T1800Z/ FAULK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...FAULKTON...HIGHMORE...MILLER... FORT THOMPSON 306 PM CST FRI DEC 23 2016 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER STORM WATCH. WINTER STORM CONDITIONS ARE NO LONGER EXPECTED. HOWEVER, LIGHT FREEZING DRIZZLE OR FREEZING RAIN ARE POSSIBLE SUNDAY MORNING BEFORE SWITCHING OVER TO RAIN. ROADWAYS MAY BECOME SLICK DURING THE MORNING HOURS. $$ SDZ018>023-232215- /O.CAN.KABR.WS.A.0004.161225T1200Z-161226T0000Z/ SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...REDFIELD...CLARK...WATERTOWN... MILBANK...HAYTI...CLEAR LAKE 306 PM CST FRI DEC 23 2016 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER STORM WATCH. WINTER STORM CONDITIONS ARE NO LONGER EXPECTED. HOWEVER, LIGHT FREEZING DRIZZLE OR FREEZING RAIN ARE POSSIBLE SUNDAY MORNING BEFORE SWITCHING OVER TO RAIN. ROADWAYS MAY BECOME SLICK DURING THE MORNING HOURS. $$ SDZ003-004-009-015-240515- /O.UPG.KABR.BZ.A.0003.161225T1200Z-161226T1800Z/ /O.NEW.KABR.BZ.W.0004.161225T1200Z-161226T1800Z/ CORSON-CAMPBELL-WALWORTH-DEWEY- INCLUDING THE CITIES OF...MCINTOSH...HERREID...MOBRIDGE...ISABEL 306 PM CST FRI DEC 23 2016 /206 PM MST FRI DEC 23 2016/ ...BLIZZARD WARNING IN EFFECT FROM 6 AM CST /5 AM MST/ SUNDAY TO NOON CST /11 AM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ SUNDAY TO NOON CST /11 AM MST/ MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL BEGIN SUNDAY MORNING AND WILL CONTINUE THROUGH SUNDAY NIGHT. STRONG WINDS WILL OCCUR LATE SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 60 MPH WILL CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY. EXPECT DAMAGE TO TREES AND POWER LINES AS WELL. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 4 TO 9 INCHES ARE EXPECTED. * IMPACTS...TRAVEL WILL BE VERY DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ SDZ006-240515- /O.EXT.KABR.WS.A.0004.161225T1200Z-161226T0000Z/ BROWN- INCLUDING THE CITY OF...ABERDEEN 306 PM CST FRI DEC 23 2016 ...WINTER STORM WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE WINTER STORM WATCH IS NOW IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * TIMING...FREEZING RAIN IS EXPECTED SUNDAY MORNING INTO EARLY SUNDAY AFTERNOON. * SNOW AND ICE ACCUMULATIONS...ICE ACCUMULATIONS OF UP TO TWO TENTHS OF AN INCH ARE POSSIBLE. * WINDS...NORTHWEST WINDS WILL INCREASE INTO THE 30 TO 50 MPH RANGE SUNDAY NIGHT. * IMPACTS...THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SDZ005-010-016-034-035-048-240515- /O.CON.KABR.WS.A.0004.161225T1200Z-161226T1800Z/ MCPHERSON-EDMUNDS-POTTER-SULLY-HUGHES-LYMAN- INCLUDING THE CITIES OF...EUREKA...IPSWICH...GETTYSBURG...ONIDA... PIERRE...KENNEBEC 306 PM CST FRI DEC 23 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * TIMING...A MIX OF FREEZING RAIN AND RAIN IS EXPECTED SUNDAY MORNING BEFORE TRANSITIONING OVER THE SNOW LATE SUNDAY AFTERNOON AND CONTINUING THROUGH EARLY MONDAY MORNING. * SNOW AND ICE ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES AND ICE ACCUMULATIONS OF UP TO TWO TENTHS OF AN INCH ARE POSSIBLE. * WINDS...NORTHWEST WINDS WILL INCREASE INTO THE 30 TO 50 MPH RANGE SUNDAY NIGHT. REDUCED VISIBILITIES ARE POSSIBLE. * IMPACTS...THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ039-046-SDZ007-008-011-240515- /O.CON.KABR.WS.A.0004.161225T1200Z-161226T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER 306 PM CST FRI DEC 23 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * TIMING...FREEZING RAIN IS POSSIBLE SUNDAY MORNING THROUGH EARLY SUNDAY AFTERNOON. * ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF UP TO TWO TENTHS OF AN INCH ARE POSSIBLE. * IMPACTS...THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ PARKIN
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this blizzard watch went out at Dec 22, 4:25 AM CST, 28 minutes earlier.
Area forecast discussion, Dec 22, 4:25 AM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Aberdeen SD
425 AM CST Thu Dec 22 2016
.SHORT TERM...(Today through Saturday Afternoon)
Issued at 420 AM CST Thu Dec 22 2016
Models continue to advertise cooler temperatures today with highs
in the upper 20s, to the mid 30s. A strong inversion over much to
the CWA today is the cause for the cooler temps. It appears as
though the warmest temperatures today will occur over our higher
terrain areas, while valleys are a few degrees cooler. Have
increased highs on the western edge of the James River Valley, and
lowered highs in the James.
A weak shortwave and surface front will cross the region later
tonight into Friday morning with light snow possible in the eastern
CWA. While QPF is rather low, there is the potential for higher
amounts. This system will have good integrated water transport via
strong 850 mb winds. PWATS are shown to increase above a half inch,
which is above the 90th percentile. With good moisture, would not be
surprised if some area receive an inch or two of snow by Friday
morning. Drier and cooler temperatures will move into the region for
Friday night and Saturday.
.LONG TERM...(Saturday Evening through Wednesday)
Issued at 420 AM CST Thu Dec 22 2016
Very good agreement and consistency now with the models and GEFS
ensembles with an impending winter storm to affect the region for
Christmas into Monday. Indications still show the best deep layer
lift and resultant precipitation will move into the region on Sunday
continuing into Monday morning. The issue still will be the
precipitation type with the surface air temperatures, snow cover
influence, along with road temperature questions. The models all
show a surface low pressure area in northeast Colorado Sunday
morning lifting northeast across Nebraska, eastern South Dakota into
northeast Minnesota by 12z Monday morning. The track will be very
important on the dividing line between rain/mixed precip/snow. Have
not changed this zone much from the previous forecast. The models
all indicate a good warm surge in advance of the surface low
pressure area on Sunday. Believe the temperatures will be warm
enough in the southeast CWA for rain with freezing on the roads
until the roads warm up. As you move northwest and west, the colder
air at the surface will dominate with temperatures at or below
freezing with warm air aloft riding over. This will be the
transition zone with freezing rain/sleet/snow. Areas mainly west of
the Missouri river are expected to be snow and heavy at times. There
could be some significant icing with this system along with heavy
snow. Based on the strong winds off the surface of 40 to 50 knots
mixing down along with a tight surface pressure gradient, expect
widespread blowing snow to develop out west Sunday afternoon. This
will spread east as much colder air moves into the region Sunday
night and the precipitation changes to all snow. Thus, increased
superblend winds quite a bit for this time and increased the blowing
snow coverage area.
With the increased certainty, will issue a blizzard watch for north
central SD and for Jones and Stanley in central SD. Also, with
the increased likelihood of mixed precipitation, especially along
and west of the James Valley along with the change over to snow
and very strong winds, will issue a Winter Storm Watch. Will hold
off across the east as difficult to determine the amount
rain/freezing rain and subsequent icing at this time. The snow
will end and winds will decrease on Monday with continued areas of
blowing snow.
The rest of the long term looks to be mainly dry with west to west
northwest flow aloft with weak short waves coming over with a
stronger one Wednesday. Have it dry at this time with highs mostly
in the 20s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1123 PM CST Wed Dec 21 2016
VFR conditions are expected through the period.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Blizzard Watch from Sunday morning through Monday morning for
SDZ003-004-009-015-033-045.
Winter Storm Watch from Sunday morning through Monday morning
for SDZ005-006-010-016-017-034>037-048-051.
MN...None.
&&
SHORT TERM...SD
LONG TERM...Mohr
AVIATION...WiseHazardous weather outlook, Dec 22, 4:37 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 437 AM CST THU DEC 22 2016 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-231045- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 437 AM CST THU DEC 22 2016 /337 AM MST THU DEC 22 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL BE POSSIBLE OVER EASTERN SOUTH DAKOTA AND WESTERN MINNESOTA TONIGHT INTO FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CONFIDENCE IS INCREASING ON A SIGNIFICANT WINTER STORM IMPACTING THE REGION SATURDAY NIGHT THROUGH MONDAY. THIS SYSTEM WILL HAVE THE POTENTIAL TO BRING WIDESPREAD FREEZING RAIN AND SLEET EAST OF THE SURFACE LOW, AND ACCUMULATING SNOWFALL TO THE WEST WHERE BLIZZARD WATCHES HAVE BEEN POSTED. THE PRECIPITATION IS EXPECTED TO CHANGE TO ALL SNOW SUNDAY NIGHT AND END MONDAY MORNING. ANY ICE OR SNOWFALL AMOUNTS WOULD BE DIFFICULT TO ESTIMATE AT THIS TIME. OTHERWISE, STRONG NORTHWEST WINDS ARE EXPECTED BEHIND THE SYSTEM SUNDAY AFTERNOON INTO MONDAY CAUSING WIDESPREAD BLOWING AND DRIFTING SNOW. STAY TUNED FOR THE LATEST UPDATES ON THIS DEVELOPING LOW PRESSURE SYSTEM FOR ADDITIONAL HEADLINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 4:53 AM CST | Winter Storm Watch | ABR | Brown, Buffalo, Clark, Codington, Day, Deuel and 16 more | 48 hr |
Nearby
Blizzard Watches in South Dakota, 2016Every blizzard watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.